Doctors Lounge - Pediatrics Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pediatric Topics
Question: 3 year old daughter with water infection
|telspiglet - Tue Oct 27, 2009 5:11 pm||
my 3 year old daughter has been suffering with a water infection and is currently on her second dose of antibiotics. her first was amoxicillin and now she is taking erythromycin since sunday evening as it hadnt cleared up. however she constantly complains of tummy ache and still with pain downstairs. is this normal?
|Dr. Chan Lowe - Tue Jan 05, 2010 12:01 am||
I would recommend that your daughter have a urine culture performed if this has not previously been done. This will allow for the causative bacteria to be isolated and antibiotics sensitivities be determined to ensure that the antibiotics being used are effective. If she is still having symptoms I would recommend she see her doctor again for reevaluation.
Also, erythromycin is notorious for causing some stomach upset so her stomach pain may be associated with the antibiotic at this point rather than the actual infection. Dysuria (pain with urination) can take a few days to fully resolve but should be getting better after a day or two on antibiotics.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.